Alert archive / South Carolina / Lake Wind Advisories in 2015

Lake Wind Advisory 13, NWS Columbia, SC

March 5, 201516 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this lake wind advisory at Mar 5, 2015, 2:32 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Mar 5, 2015, 6:09 AM EST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2015, 2:32 AM EST (07:32 UTC)
In effect from
Mar 5, 2015, 6:09 AM EST
Expired
Mar 6, 2015, 4:00 AM EST
In force
22 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 7.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2015-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2015-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

308 
WWUS72 KCAE 050732
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
232 AM EST THU MAR 5 2015

...LAKE WIND ADVISORY...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
052015-
/O.NEW.KCAE.LW.Y.0013.150305T1600Z-150306T0900Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
232 AM EST THU MAR 5 2015

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 4 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 4 AM EST
FRIDAY. 

* TIMING...11 AM THIS MORNING TO 4 AM FRIDAY MORNING. 

* WINDS...GUSTS AROUND 25 KNOTS. 

* IMPACTS...STRONG GUSTY WINDS WILL MAKE AREA LAKES DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
3 follow-up statements
331 
WWUS72 KCAE 051109
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
609 AM EST THU MAR 5 2015

...LAKE WIND ADVISORY...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
052115-
/O.EXT.KCAE.LW.Y.0013.150305T1109Z-150306T0900Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
609 AM EST THU MAR 5 2015

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 4 AM EST FRIDAY...

* TIMING...THROUGH 4 AM FRIDAY MORNING.

* WINDS...GUSTS AROUND 25 KNOTS.

* IMPACTS...STRONG GUSTY WINDS WILL MAKE AREA LAKES DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
976 
WWUS72 KCAE 051753
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1253 PM EST THU MAR 5 2015

...LAKE WIND ADVISORY...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
060800-
/O.CON.KCAE.LW.Y.0013.000000T0000Z-150306T0900Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
1253 PM EST THU MAR 5 2015

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

* TIMING...THROUGH 4 AM FRIDAY MORNING.

* WINDS...GUSTS AROUND 30 KNOTS THIS AFTERNOON AND EVENING
  DECREASING SLIGHTLY TO AROUND 25 KNOTS AFTER MIDNIGHT. 

* IMPACTS...STRONG GUSTY WINDS WILL MAKE AREA LAKES DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
909 
WWUS72 KCAE 052206
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
506 PM EST THU MAR 5 2015

...LAKE WIND ADVISORY...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
060900-
/O.CON.KCAE.LW.Y.0013.000000T0000Z-150306T0900Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
506 PM EST THU MAR 5 2015

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

* TIMING...THROUGH 4 AM FRIDAY MORNING.

* WINDS...GUSTS AROUND 30 KNOTS DECREASING SLIGHTLY TO AROUND 25
  KNOTS AFTER MIDNIGHT.

* IMPACTS...STRONG GUSTY WINDS WILL MAKE AREA LAKES DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Mar 5, 2:30 AM EST, 2 minutes earlier.

Area forecast discussion, Mar 5, 2:30 AM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
230 AM EST THU MAR 5 2015

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH THE FORECAST AREA THIS
AFTERNOON. THE PRESSURE RIDGE BEHIND THE FRONT WILL EXTEND THROUGH
THE AREA FRIDAY NIGHT AND SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE COLD FRONT WILL MOVE THROUGH THE FORECAST AREA THIS AFTERNOON.
CONVERGENCE ASSOCIATED WITH THE FRONT WILL SUPPORT SHOWERS.
CONFIDENCE IS LOW WITH THE TEMPERATURE FORECAST TODAY. RAIN
MOVING INTO THE AREA AND COLD ADVECTION BEHIND THE FRONT SHOULD
LIMIT THE TEMPERATURE RISE. HOWEVER...WE WILL GET OFF TO A WARM
START AND THE MODELS ARE TYPICALLY TOO FAST MOVING THE COLDER AIR
OVER THE MOUNTAINS. WE LEANED TOWARD THE WARMER GUIDANCE. THE NAM
INDICATED WEAK INSTABILITY AHEAD OF THE FRONT WITH SURFACE-BASED
LI/S NEAR -2 IN THE SOUTHEAST SECTION EARLY. BASED ON MIXING
ASSOCIATED WITH THIS INSTABILITY AND THE LOW-LEVEL JET WITH H85
WINDS 40 TO 50 KNOTS BELIEVE GUSTY WINDS WILL OCCUR. THE
RELATIVELY COOL LAKE WINDS SHOULD LIMIT MIXING...BUT STILL BELIEVE
A LAKE WIND ADVISORY IS NEEDED. THE NAM BUFKIT MOMENTUM TRANSFER
TOOL AND GFS LAMP SUPPORT GUSTS AROUND 25 KNOTS. THUNDERSTORMS
ARE NOT OUT OF THE QUESTION TODAY BUT BASED ON THE FORECAST OF
WEAK INSTABILITY AND THE LACK OF LIGHTNING UPSTREAM BELIEVE THE
THUNDERSTORM CHANCE IS LOW.

THE MODELS SHOW MOISTURE LINGERING BEHIND THE FRONT AND RAIN MAY
CONTINUE INTO THE EVENING. THE NAM AND GFS TIME-HEIGHT DISPLAYS
AND SREF PROBABILITIES INDICATE PRECIPITATION WILL END BEFORE
TEMPERATURES FALL BELOW FREEZING. LINGERING SHALLOW LOW-LEVEL
MOISTURE COULD POSSIBLY SUPPORT FREEZING DRIZZLE LATE...BUT WE
BELIEVE THE CHANCE IS TOO LOW TO INCLUDE IN THE FORECAST AT THIS
TIME. THE RISK OF BLACK ICE ALSO APPEARS LOW. BREEZY CONDITIONS
BEHIND THE FRONT SHOULD HELP DRY WET ROADS PLUS TEMPERATURES
APPEAR MARGINAL.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
THE DRY AND COLD PRESSURE RIDGE MOVING INTO THE AREA WILL DOMINATE
FRIDAY THROUGH SATURDAY NIGHT. BASED ON THE UPSTREAM COLD AIR MASS
WE USED THE COLDER GUIDANCE TEMPERATURES FRIDAY. STRONG NOCTURNAL
COOLING WILL OCCUR FRIDAY NIGHT WITH LIGHT WINDS AND MOSTLY CLEAR
SKIES. USED THE COLDER TEMPERATURE GUIDANCE. AIR MASS MODIFICATION
WILL RESULT IN WARMER TEMPERATURES SATURDAY AND SATURDAY
NIGHT...BUT STILL EXPECT TEMPERATURES AROUND FREEZING SATURDAY
NIGHT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
TEMPERATURES BY EARLY NEXT WEEK SHOULD ONCE AGAIN CLIMB BACK UP
TO AROUND NORMAL...WITH HIGHS IN THE 60S AND LOWS IN THE 40S.
STILL SOME UNCERTAINTY IN THE LONGER TERM IN REGARDS TO POPS.
MODELS STILL NOT IN MUCH AGREEMENT THROUGH THE PERIOD...SO FOR THE
MOST PART HAVE CONTINUED WITH A BLEND OF LATEST FORECAST AND
NEWEST HPC GUIDANCE. THIS GENERALLY KEEPS A SLIGHT CHANCE OF
PRECIP FROM THE BEGINNING OF THE WORK WEEK ONWARD.

&&

.AVIATION /07Z THURSDAY THROUGH MONDAY/...
VFR CONDITIONS THIS EVENING WILL DETERIORATE TO IFR/LIFR AFTER 09Z.
A 30 TO 40 KNOT LOW LEVEL JET WILL SET UP OVERNIGHT...SO COULD SEE
WIND GUST NEAR 20 KNOTS TOWARD DAWN.

WIDESPREAD LOW LEVEL MOISTURE RETURNS WITH CIGS BECOMING IFR/LIFR
08Z-11Z FOR ALL TAF SITES. VSBYS SHOULD ONLY LOWER TO MVFR DUE TO
STRONG PRESSURE GRADIENT AND WINDS STAYING UP. SOUTHWEST WINDS
INCREASE AFTER SUNRISE AS A COLD FRONT APPROACHES FROM THE WEST.
MVFR CONDITIONS EXPECTED BY THE AFTERNOON. RAIN SHOWERS WILL MOVE
INTO THE TAF SITES 15Z-18Z TIME-FRAME. THE COLD FRONT WILL CROSS THE
TAF SITES IN THE 19Z-22Z TIME-FRAME...WITH WINDS SHIFTING TO THE
NORTH...THEN NORTHEAST. THE CHANCE FOR RAIN WILL LINGER THROUGH THE
EVENING.

EXTENDED AVIATION OUTLOOK...WIDESPREAD MVFR OR LOWER CONDITIONS AND
GUSTY WINDS WILL LINGER THURSDAY NIGHT INTO FRIDAY. NO RESTRICTIONS
EXPECTED SATURDAY THROUGH MONDAY. CIG/VSBY RESTRICTIONS POSSIBLE
MONDAY NIGHT INTO TUESDAY AS A WEDGE PATTERN DEVELOPS.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 4 AM EST FRIDAY
     FOR SCZ015-016-018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 4 AM EST FRIDAY
     FOR GAZ040-063>065-077.
&&
Hazardous weather outlook, Mar 4, 10:04 AM EST, 16 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
1004 AM EST WED MAR 4 2015

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-051515-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
1004 AM EST WED MAR 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

BREEZY CONDITIONS POSSIBLE THURSDAY AND THURSDAY NIGHT. A LAKE
WIND ADVISORY MAY BE REQUIRED.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Lake Wind Advisories in South Carolina, 2015Lake Wind Advisories in Georgia, 2015Every lake wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.